Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 177, NWS Mobile, AL

July 15, 2006Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 15, 2006, 5:36 PM CDT for Monroe County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2006, 5:36 PM CDT (22:36 UTC)
Expired
Jul 15, 2006, 6:00 PM CDT
In force
24 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Monroe County, AL

The radar

The Mobile radar (KMOB), 125 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 152236
SVRMOB
ALC099-152300-
/O.NEW.KMOB.SV.W.0177.060715T2236Z-060715T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
536 PM CDT SAT JUL 15 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  MONROE COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 600 PM CDT

* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLAIBORNE...OR ABOUT 9 MILES WEST OF MONROEVILLE...AND MOVING
  SOUTHWEST 5 TO 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PERDUE HILL BY 545 PM CDT
  CLAIBORNE BY 550 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3154 8730 3169 8746 3160 8755 3145 8755

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:00 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 15, 4:00 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SAT JUL 15 2006

.SHORT TERM (TONIGHT AND SUNDAY)...A WELL DEFINED SHORTWAVE MOVING
SLOWLY SOUTH OUT OF NORTHERN MISSISSIPPI AND ALABAMA WILL CONTINUE
MOVING SLOWLY TO THE SOUTH ACROSS OUR FORECAST AREA TONIGHT AND
SUNDAY.  THIS ADDED AMOUNT OF DYNAMIC FORCING ALOFT WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS
EVENING...DIMINISHING IN COVERAGE AND INTENSITY BY LATE EVENING.
WE LEFT SCATTERED CONVECTION GOING ACROSS TEH SOUTHERN-MOST ZONES
FOR THE LATE NIGHT HOURS (WHERE THE INSTABILITY WILL REMAIN)...THEN
WE BROUGHT THE POPS ABOUT 20 PERCENT ABOVE GUIDANCE ACROSS THE
CENTRAL AND SOUTHERN ZONES TOMORROW GIVEN THE PRESENCE OF THE
MIDLEVEL SHEAR AXIS ALIGNED JUST NORTH OF THE COAST AROUND NOON
TOMORROW.

MIDLEVEL DRYING ALONG AND JUST BEHIND THE SHEAR AXIS WILL RESULT IN
A FEW STRONGER STORMS ACROSS THE INLAND ZONES THROUGH THE EARLY
EVENING HOURS.  THE PRIMARY HAZARD WITH THESE STORMS WOULD BE
SUDDEN WIND GUSTS AROUND 45 MPH AND CONCENTRATED AREAS OF FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES NEAR THE STRONGER REFLECTIVITY
CORES.  THIS COULD AGAIN BE A CONCERN FOR TOMORROW AFTERNOON.  /05

&&

.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...THE SHORTWAVE WILL
DAMPEN OUT OVER THE SOUTHERN ZONES MONDAY BUT WE STILL EXPECT
SCATTERED CONVECTION ACROSS THE AREA GIVEN FAVORABLE MOISTURE
PROFILES AND LOW LEVEL INSTABILITY.  WE DIDNT MAKE CHANGES TO THE
MEDIUM RANGE FORECAST ON THIS PACKAGE.  THE MIDLEVEL RIDGE TO THE
WEST WILL GRADUALLY TRANSITION A BIT FURTHER TO THE EAST
TRANSITIONING THE 700 MB NORTHEASTERLY FLOW ALOFT TO MORE OF AN
EASTERLY FLOW.  /05

&&

.MARINE...GOING WITH PERSISTENCE FOR TONIGHT...INDICATING THAT WE
COULD SEE SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
DEVELOPING AGAIN OFFSHORE AND APPROACHING THE BEACHES IN THE A.M.
DUE TO THE STATE OF THE ATMOSPHERE WE ARE UNDER...WOULDNT BE
SURPRISED TO RECEIVE REPORTS OF WATERSPOUTS FROM TIME TO TIME BY
SUNDAY MORNING BEACHGOERS.

A WEAK FRONTAL BOUNDARY OVER THE MID ATLANTIC INTO THE SOUTHEAST IS
FORECAST TO SETTLE A BIT MORE TO THE SOUTH BY SUNDAY...BEFORE
STALLING NORTH OF THE COASTAL WATERS. THE BOUNDARY LOOKS TO
DISSIPATE BY EARLY NEXT WEEK...LEAVING A WEAK TROUGH OF LOW PRESSURE
IN PLACE. HIGH PRESSURE CONTINUES FROM THE SOUTHWEST
ATLANTIC...ACROSS FLORIDA AND INTO THE NORTHERN GULF FOR MUCH OF THE
PERIOD. THIS FAVORS A LIGHT WEST TO SOUTHWEST WIND FLOW THROUGH MUCH
OF THE FORECAST. MORE OF AN ONSHORE FLOW RETURNS BY THE MIDDLE OF
NEXT WEEK. THIS ALSO PLACES US WITHIN THE ACTIVE ZONE OF THESE TWO
WEATHER SYSTEMS FOR SCATTERED THUNDERSTORMS AT TIMES. LITTLE OVERALL
CHANGE IN SEA STATES IS EXPECTED. /10

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  93  77  92 /  30  50  30  40
PENSACOLA   77  93  77  90 /  30  50  30  40
DESTIN      80  92  79  90 /  30  50  30  40
EVERGREEN   73  94  73  93 /  30  40  30  40
WAYNESBORO  74  97  73  97 /  40  40  30  30
CAMDEN      75  97  73  97 /  40  30  20  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05/GARMON
10/MANISCALCO
Hazardous weather outlook, Jul 15, 5:30 AM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT SAT JUL 15 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-161100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT SAT JUL 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
DEVELOP OVER THE COASTAL WATERS AND ALONG THE IMMEDIATE COASTAL
AREAS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS
MORNING. THIS ACTIVITY WILL SPREAD INLAND THROUGHOUT THE MORNING AND
INTO THIS AFTERNOON. THE PRIMARY THREAT OVER THE COASTAL WATERS AND
ALONG THE AREA BEACHES WILL BE WATERSPOUTS. THEREFORE...BOATERS AND
PERSONS ALONG THE BEACH SHOULD BE ALERT TO THE DEVELOPMENT AND
MOVEMENT OF WATERSPOUTS. AS THE DAY PROGRESSES AND THUNDERSTORMS
DEVELOP FURTHER INLAND...THE PRIMARY THREATS WILL BE VERY HEAVY
RAIN...WITH LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME...GUSTY WINDS TO 40 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY INLAND DURING
THE AFTERNOON AND EARLY EVENING HOURS...AND ALONG THE COAST AND
OFFSHORE WATERS OVERNIGHT AND DURING THE MORNING.

THE PROBABILITY OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 3:08 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
308 PM CDT SAT JUL 15 2006

ALZ051-MSZ067-152045-
CHOCTAW-WAYNE-
308 PM CDT SAT JUL 15 2006

...STRONG THUNDERSTORMS FORECAST TO MOVE INTO SOUTHERN CHOCTAW AND
NORTHERN WAYNE COUNTIES...

AT 308 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES NORTHEAST OF GILBERTOWN TO 10 MILES
WEST OF HIWANNEE...AND MOVING SOUTHEAST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
GILBERTOWN...HIWANNEE...SOUWILPA...ISNEY...BOICE AND SILAS THROUGH
345 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND BRIEF WIND GUSTS OF 35 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS.
Special weather statement, Jul 15, 4:31 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
431 PM CDT SAT JUL 15 2006

ALZ052-MSZ067-075-076-152230-
WASHINGTON-PERRY-GREENE-WAYNE-
431 PM CDT SAT JUL 15 2006

...STRONG THUNDERSTORMS OVER WASHINGTON...PERRY...GREENE AND WAYNE
COUNTIES...

AT 426 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS FROM JUST EAST OF RHODES IN PERRY
COUNTY MISSISSIPPI...EXTENDING EASTWARD ACROSS NORTHERN GREENE AND
SOUTHERN WAYNE COUNTIES...THEN EASTWARD TO NEAR YELLOW PINE IN
WASHINGTON COUNTY ALABAMA. THESE STORMS WERE MOVING SLOWLY EAST AT
AROUND 5 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ESCATAWPA...MULBERRY...VINEGAR BEND...DEER PARK...STATE LINE AND
SMITHTOWN THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 15, 4:32 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
432 PM CDT SAT JUL 15 2006

ALZ055-056-059-152200-
ESCAMBIA-CONECUH-MONROE-
432 PM CDT SAT JUL 15 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...CONECUH
AND MONROE COUNTIES...

AT 426 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRENGTHENING THUNDERSTORM 4 MILES NORTHWEST OF BARNETT CROSSROADS
MOVING WEST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
VOCATION AND HUXFORD THROUGH 500 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH. WINDS COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 15, 5:11 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
511 PM CDT SAT JUL 15 2006

ALZ055-152315-
MONROE-
INCLUDING THE CITIES OF...MONROEVILLE...
511 PM CDT SAT JUL 15 2006

...STRONG THUNDERSTORMS CONTINUE OVER MONROE COUNTY...

AT 510 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
STRONG THUNDERSTORMS OVER MONROE COUNTY. THE FIRST WAS VERY NEAR
MONROEVILLE...AND DRIFTING ERRATICALLY. THE SECOND STORM WAS ABOUT
5 MILES SOUTH OF MONROEVILLE...OR JUST NORTHEAST OF FRISCO CITY.
THIS STORM WAS ALSO DRIFTING ERRATICALLY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MONROEVILLE...EXCEL AND FRISCO CITY 615 CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS UP TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 15, 5:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CDT SAT JUL 15 2006

ALZ052-061-062-MSZ075-076-079-152330-
UPPER BALDWIN-UPPER MOBILE-WASHINGTON-GEORGE-PERRY-GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE AND BAY MINETTE...
526 PM CDT SAT JUL 15 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON...
GEORGE...PERRY...GREENE...BALDWIN AND MOBILE COUNTIES...

AT 523 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 3 MILES SOUTHEAST OF TOPTON TO 5 MILES WEST OF
MCLAIN...AND MOVING SOUTHEAST AT 20 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MALCOLM...FAIRFORD...CALVERT...VERNAL...CITRONELLE...AVENT STATION...
FORT STODDARD AND SIDNEY THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...CLOUD TO
GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. THE WIND COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THEY PASS.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.